MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 FT CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F; LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO2 FT CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F; LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9295108FD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a knotted guidewire was confirmed; however, the cause was undetermined.The product returned for evaluation was one photograph the ends of two guidewires.The bottom wire was unremarkable.The top guidewire exhibited usage residues.A knot-like formation appeared visible near the end of the top wire.While what appeared to be a knot was visible near the end of the depicted wires, inspection of the submitted photograph was insufficient to identify the root cause.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
On (b)(6) 2016 - per (b)(6), a risk manager called to report a complaint regarding a powerpicc solo2.Contact stated that a nurse inserted the guidewire but it would not advance.She tried to remove it but stopped when resistance was met.Another nurse was called for assistance who then used a dilator to dilate the skin and was able to remove the guidewire.Nurse stated that the tip "looked like it was tied in a knot.".

Brand Name
POWERPICC SOLO2 FT CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F
Common Device Name
LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5668474
Report Number3006260740-2016-00229
Device Sequence Number18877006
Product Code LJS
UDI-Device Identifier00801741035784
UDI-Public(01)00801741035784
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9295108FD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2016
Initial Report FDA Received Date05/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1